Open Access
Translator Disclaimer
July, 1976 Probabilities of Large Deviations for Empirical Measures
Gerald L. Sievers
Ann. Statist. 4(4): 766-770 (July, 1976). DOI: 10.1214/aos/1176343548

Abstract

Sanov's theorem on the asymptotic behavior of probabilities of large deviations for an empirical probability distribution is established under different conditions than previously given by Sanov, Hoadley and Stone. The new conditions are based on likelihood ratio approximations rather than on multinomial approximations. It is shown that these conditions are strictly more general than those of Stone.

Citation

Download Citation

Gerald L. Sievers. "Probabilities of Large Deviations for Empirical Measures." Ann. Statist. 4 (4) 766 - 770, July, 1976. https://doi.org/10.1214/aos/1176343548

Information

Published: July, 1976
First available in Project Euclid: 12 April 2007

zbMATH: 0367.60025
MathSciNet: MR415836
Digital Object Identifier: 10.1214/aos/1176343548

Subjects:
Primary: 60F10
Secondary: 62F20 , 62G20

Keywords: empirical probability measures , exact slope , large deviations , likelihood ratio

Rights: Copyright © 1976 Institute of Mathematical Statistics

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.4 • No. 4 • July, 1976
Back to Top